difficult child is having upset stomach/heartburnish issues

Discussion in 'General Parenting' started by StressedM0mma, Jul 2, 2013.

Tags:
  1. StressedM0mma

    StressedM0mma Active Member

    Could it be a side effect from weaning off of the Abilify? She said that she is hungry but if she eats "the wrong food" it will make her feel like she will throw up. What do you all think? It has been about a week at 7.5mg down from 10.
     
  2. InsaneCdn

    InsaneCdn Well-Known Member

    Try treating the symptoms. That nausea feeling... can sometimes be beaten with "travellers' candy"... a strong ginger-based hard candy that really DOES work. We've used it to fight the nausea that comes with migraines. It's food-based (to the point of being safe for a pregnant woman), rather than being another medication. AFAIK, ginger does not react with any medications.
     
  3. StressedM0mma

    StressedM0mma Active Member

    We are treating symptoms. Right now she has been eating Tums when she feels heart burny. She said it is worth the feeling to be off of the Abilify. I will have to look for some of that candy.
     
  4. InsaneCdn

    InsaneCdn Well-Known Member

    We get ours at a health food store. It isn't that expensive, really - and we find it more effective than Tums, but that depends on the person.
     
  5. InsaneCdn

    InsaneCdn Well-Known Member

    Secondary note: she should not take Tums within 2 hours before or after medicine. It interferes with medications absorption (any calcium supplement has the same issue). Ginger does not have this problem.
     
  6. StressedM0mma

    StressedM0mma Active Member

    Thnaks IC. I didn't know that.
     
  7. cubsgirl

    cubsgirl Well-Known Member

    You might want to get her gallbladder checked out. I lived for 1.5 years with horrible heartburn and pain, only to learn it was my gallbladder after my doctor's nurse insisted I get an ultrasound (my doctor is VERY conservative with both tests and medications)......just throwing that out there because that was my experience with severe heartburn.
     
  8. confuzzled

    confuzzled Member

    Interesting.

    mine is on the same wean-down schedule and just threw up the other day--she specifically said it wasn't her normal, mucus filled throat vomit, that it was more that her stomach contracted and made her vomit.

    I really didn't make the connection between the two at the time.

    not sure if that helps or not, but I can tell you mine is *not* a hypochondriac at all so it wasn't in her head-it was a definite physical response.

    so yours could be telling the truth. :)
     
  9. DDD

    DDD Well-Known Member

    I don't know her personality but "some" of my kids agreed to use an appointment. book and record everything they ate or drank and when. Often it really made it apparent what the triggers were for them. on the other hand easy child/difficult child has issues and just coes not have the self-disipline or the short term memory ??? to record such things. Since he doesn't live with me I can not monitor his intake, darn it! Sending supportive thoughts your way. DDD
     
  10. StressedM0mma

    StressedM0mma Active Member

    Well, she did say the feeling has been getting better. I will be curious if it comes back when we go down to 5mg next week.
     
  11. SomewhereOutThere

    SomewhereOutThere Well-Known Member

    I've been on and gone off of many medications. While I can't speak specifically for Abilify, I do know that going off of any psychiatric medication can upset your stomach. Or any medication you've taken long term. I wouldn't worry too much :)
     
Loading...